Sex and adaptation in a changing environment

Waxman, David and Peck, Joel R (1999) Sex and adaptation in a changing environment. Genetics, 153 (2). 1041 - 1053. ISSN 0016-6731

Full text not available from this repository.

Abstract

In this study we consider a mathematical model of a sexual population that lives in a changing environment. We find that a low rate of environmental change can produce a very large increase in genetic variability. This may help to explain the high levels of heritability observed in many natural populations. We also study asexuality and find that a modest rate of environmental change can be very damaging to an asexual population, while leaving a sexual population virtually unscathed. Furthermore, in a changing environment, the advantages of sexuality over asexuality can be much greater than suggested by most previous studies. Our analysis applies in the case of very large populations, where stochastic forces may be neglected.

Item Type: Article
Schools and Departments: School of Life Sciences > Biology and Environmental Science
Depositing User: David Waxman
Date Deposited: 06 Feb 2012 19:22
Last Modified: 19 Sep 2012 13:53
URI: http://sro.sussex.ac.uk/id/eprint/20342
📧 Request an update